Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 304, NWS Springfield, MO

August 19, 20185 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 19, 2018, 8:01 PM CDT for 5 counties in Missouri. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2018, 8:01 PM CDT (01:01 UTC)
Expired
Aug 19, 2018, 9:00 PM CDT
In force
59 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Camden County, MO, Dallas County, MO, Laclede County, MO, Pulaski County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 89 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 4:07 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
0.8
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted.

107 
WUUS53 KSGF 200101
SVRSGF
MOC029-059-105-169-225-200200-
/O.NEW.KSGF.SV.W.0304.180820T0101Z-180820T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
801 PM CDT SUN AUG 19 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Northeastern Webster County in southwestern Missouri...
  Northeastern Dallas County in southwestern Missouri...
  Laclede County in southwestern Missouri...
  Western Pulaski County in central Missouri...
  Southeastern Camden County in central Missouri...

* Until 900 PM CDT.

* At 801 PM CDT, severe thunderstorms were located along a line
  extending from 10 miles south of Macks Creek to near Conway, moving
  northeast at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Southwestern Fort Leonard Wood... Lebanon...
  Bennett Spring State Park...      Richland...
  Morgan...                         Conway...
  Phillipsburg...                   Stoutland...
  Bennett Springs...                Twin Bridges...
  Windyville...                     Eldridge...
  Leadmine...                       Sleeper...
  Falcon...                         Laquey...
  Rader...                          Decaturville...
  Ozark Springs...                  Dry Knob...

This includes Interstate 44 between mile markers 110 and 153.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 1100 PM CDT for central and
southwestern Missouri.

LAT...LON 3765 9218 3748 9254 3748 9268 3740 9269
      3735 9280 3788 9299 3803 9246 3802 9240
TIME...MOT...LOC 0101Z 216DEG 33KT 3782 9291 3745 9286 

HAIL...<.75IN
WIND...60MPH
 
$$

Burchfield
3 follow-up statements
506 
WWUS53 KSGF 200131
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
831 PM CDT SUN AUG 19 2018

MOC059-200141-
/O.CAN.KSGF.SV.W.0304.000000T0000Z-180820T0200Z/
Dallas MO-
831 PM CDT SUN AUG 19 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for central and
southwestern Missouri.

LAT...LON 3802 9240 3765 9218 3748 9254 3748 9269
      3740 9269 3735 9280 3748 9285 3772 9284
      3772 9286 3789 9286 3803 9247
TIME...MOT...LOC 0131Z 253DEG 31KT 3792 9262 3755 9257 

$$

MOC029-105-169-225-200200-
/O.CON.KSGF.SV.W.0304.000000T0000Z-180820T0200Z/
Webster MO-Laclede MO-Pulaski MO-Camden MO-
831 PM CDT SUN AUG 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN WEBSTER...LACLEDE...WESTERN PULASKI AND SOUTHEASTERN
CAMDEN COUNTIES...

At 831 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Camdenton to 10 miles southeast
of Lebanon, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Southwestern Fort Leonard Wood... Lebanon...
Bennett Spring State Park...      Richland...
Morgan...                         Conway...
Phillipsburg...                   Stoutland...
Bennett Springs...                Twin Bridges...
Eldridge...                       Sleeper...
Falcon...                         Laquey...
Rader...                          Decaturville...
Ozark Springs...                  Dry Knob...
Montreal...                       Wet Glaize...

This includes Interstate 44 between mile markers 112 and 153.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 1100 PM CDT for central and
southwestern Missouri.

LAT...LON 3802 9240 3765 9218 3748 9254 3748 9269
      3740 9269 3735 9280 3748 9285 3772 9284
      3772 9286 3789 9286 3803 9247
TIME...MOT...LOC 0131Z 253DEG 31KT 3792 9262 3755 9257 

HAIL...<.75IN
WIND...60MPH
 
$$

Burchfield
895 
WWUS53 KSGF 200149
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
849 PM CDT SUN AUG 19 2018

MOC225-200158-
/O.CAN.KSGF.SV.W.0304.000000T0000Z-180820T0200Z/
Webster MO-
849 PM CDT SUN AUG 19 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBSTER COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for central and
southwestern Missouri.

LAT...LON 3802 9240 3765 9218 3748 9254 3748 9279
      3772 9279 3792 9278 3803 9247
TIME...MOT...LOC 0148Z 221DEG 16KT 3803 9251 3749 9260 

$$

MOC029-105-169-200200-
/O.CON.KSGF.SV.W.0304.000000T0000Z-180820T0200Z/
Laclede MO-Pulaski MO-Camden MO-
849 PM CDT SUN AUG 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR LACLEDE...WESTERN PULASKI AND SOUTHEASTERN CAMDEN COUNTIES...

At 848 PM CDT, severe thunderstorms were located along a line
extending from 9 miles southeast of Osage Beach to 12 miles east of
Conway, moving northeast at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Southwestern Fort Leonard Wood... Lebanon...
Richland...                       Morgan...
Phillipsburg...                   Stoutland...
Twin Bridges...                   Eldridge...
Sleeper...                        Falcon...
Laquey...                         Decaturville...
Ozark Springs...                  Dry Knob...
Montreal...                       Wet Glaize...

This includes Interstate 44 between mile markers 116 and 153.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 1100 PM CDT for central and
southwestern Missouri.

LAT...LON 3802 9240 3765 9218 3748 9254 3748 9279
      3772 9279 3792 9278 3803 9247
TIME...MOT...LOC 0148Z 221DEG 16KT 3803 9251 3749 9260 

HAIL...<.75IN
WIND...60MPH
 
$$

Burchfield
987 
WWUS53 KSGF 200158
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
858 PM CDT SUN AUG 19 2018

MOC029-105-169-200208-
/O.EXP.KSGF.SV.W.0304.000000T0000Z-180820T0200Z/
Laclede MO-Pulaski MO-Camden MO-
858 PM CDT SUN AUG 19 2018

...THE SEVERE THUNDERSTORM WARNING FOR LACLEDE...WESTERN PULASKI AND
SOUTHEASTERN CAMDEN COUNTIES WILL EXPIRE AT 900 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A Tornado Watch remains in effect until 1100 PM CDT for central and
southwestern Missouri.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.

LAT...LON 3802 9240 3765 9218 3748 9254 3748 9279
      3772 9279 3792 9278 3803 9247
TIME...MOT...LOC 0158Z 216DEG 33KT 3809 9245 3755 9254 

$$

Burchfield

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:21 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Aug 19, 6:21 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
621 PM CDT Sun Aug 19 2018

...Updated for 00Z Aviation Discussion...

.SHORT TERM...(This evening through Monday)

A large shield of showers and thunderstorms extended deep into
extreme southeast Kansas and the Missouri Ozarks this afternoon.
This was in response to an unseasonably strong upper level low
pressure system, that was circulating over the central Plains.

This feature has a surface reflection centered over east central
Kansas, which helped to bring in an airmass rich in moisture, and
slightly more unstable.

Determining if organized thunderstorms will develop late this
afternoon and early evening was the primary forecast challenge
today. Some of the CAMS models showed deep convection, while
others have not.

Shear will be strong for the time of year, however, instability
levels are in question. A Special RAOB was performed at 2pm to
assess how unstable the Ozarks airmass really was. We are
especially focused on the lower distribution of cape, and how much
of it exists.

The HRRR shows organized line segments to developing within an
environment containing 0-3km shear vector magnitudes of around 35
knots. If sufficient low level cape is present, we could
experience pockets of damaging winds, and even a couple of spin up
tornadoes.

Showers and thunderstorms will linger at random late tonight and
into tomorrow. South central Missouri could have a marginal to
slight risk for additional thunderstorms tomorrow. Look for highs
in the low 80s on Monday.

.LONG TERM...(Tuesday through Sunday)

Fall like weather is expected through the rest of the work week as
rain chances end Monday evening. With northwest flow keeping a
cool continental airmass over the region, temperatures will warm
up into the low to mid 80s on an afternoon basis through Thursday.

An upper level speed max is signaled by the models to approach by
Friday, bringing a chance for showers and thunderstorms.

As mid level heights rise toward next weekend, models do suggest a
warming trend, with temperatures back in the 90s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 621 PM CDT Sun Aug 19 2018

A line of strong to severe thunderstorms are moving across
southwest Missouri. The line has cleared KJLN, but KSGF and KBBG
will see strong to severe thunderstorms in the next few hours. IFR
visibilities/ceilings along with strong winds likely with this
line, and the potential for tornadoes will also continue. This
line will move east of KBBG and KSGF by 03Z, but still some
remaining showers/storms are not out of the question the
remainder of the night. Mainly VFR conditions then expected behind
the line, although some local MVFR ceilings will be possible in
any remaining showers. Another chance for convection will occur
late in the TAF period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Raberding
Hazardous weather outlook, Aug 19, 5:25 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
525 PM CDT Sun Aug 19 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-202230-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
525 PM CDT Sun Aug 19 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated tornado risk.
  Elevated thunderstorm wind damage risk.
  Limited flooding risk.
  Significant lightning risk.

DISCUSSION...

  Severe thunderstorms are expected late this afternoon and
  through this evening. Damaging wind gusts and tornadoes will
  be likely with a few of the most intense thunderstorms.
  Locations along and south of a line from Carthage to Salem
  Missouri with receive the greatest risk for severe weather.

  There is also a limited risk for localized flooding this
  evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

  Strong to severe thunderstorms will again be possible Monday
  mainly across the eastern Ozarks.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will be needed across southern Missouri
  through the evening.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

In the hours before

Local storm report, Aug 19, 6:58 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CDT SUN AUG 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TORNADO          1 NW MCDOWELL           36.84N 93.81W
08/19/2018                   BARRY              MO   TRAINED SPOTTER

            SPOTTER CONFIRMS TORNADO ON THE GROUND 3
            MILES SOUTH OF AURORA, MO.

&&

KP
Local storm report, Aug 19, 7:03 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 PM CDT SUN AUG 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TORNADO          4 S MARIONVILLE         36.95N 93.63W
08/19/2018                   LAWRENCE           MO   TRAINED SPOTTER

            TORNADO ON THE GROUND AND DAMAGE NEAR FARM
            ROAD 2230 EAST OF HIGHWAY 39.

&&

KP
Local storm report, Aug 19, 7:35 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 PM CDT SUN AUG 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     TSTM WND DMG     1 SSW REPUBLIC          37.10N 93.49W
08/19/2018                   GREENE             MO   TRAINED SPOTTER

            SPOTTER REPORTS DOWNED POWER LINES AT THE
            INTERSECTION OF SOUTH ILLINOIS AVE AND
            MELODY LANE SOUTHWEST OF REPUBLIC. SPOTTER
            ALSO SEES SEVERAL LARGE TREE BRANCHES, AND
            SMALL TREE BLOWN DOWN IN THAT SAME AREA.
            6-10" IN DIAMETER. TIME ESTIMATED FROM
            RADAR.

&&

KP
Local storm report, Aug 19, 7:38 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 PM CDT SUN AUG 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     TSTM WND GST     1 WSW REPUBLIC          37.12N 93.50W
08/19/2018  E60 MPH          GREENE             MO   TRAINED SPOTTER

            SPOTTER REPORTED AN ESTIMATED 60MPH WIND
            GUST AND A LARGE TREE DOWN BLOCKING A
            ROADWAY. TIME ESTIMATED FROM RADAR.

&&

KP
Local storm report, Aug 19, 7:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 PM CDT SUN AUG 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TORNADO          1 S DIGGINS             37.15N 92.85W
08/19/2018                   WEBSTER            MO   NWS STORM SURVEY

            NWS STORM SURVEY FOUND LIMITED DAMAGE TO
            LIMBS AND ONE UPROOTED TREE WITHIN THE
            REGION WHERE SPOTTERS REPORTED DEBRIS AND
            ROTATION IN THE AIR. PATH FROM SPOTTERS
            EXTENDED FROM NN NORTHEASTWARD ACROSS
            HIGHWAY 60 NEAR BONNET RD WHERE DEBRIS WAS
            REPORTED TO HAVE BLOCKED THE HIGHWAY,
            CONTINUING TO NEAR THE FARM AUCTION BARN,
            AND ENDING APPROXIMATELY NEAR GENTRY ROAD
            AND THE JAMES RIVER. TIME ESTIMATED BY
            RADAR. ESTIMATED BY RADAR.

&&

SR
Local storm report, Aug 19, 7:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 PM CDT SUN AUG 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     TSTM WND DMG     4 S HALF WAY            37.56N 93.25W
08/19/2018                   POLK               MO   EMERGENCY MNGR

            REPORT OF BARN ROOF BLOWN OFF AT SOUTH 210TH
            AND HIGHWAY YY.

&&

KP

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:31 PM CDTSevere Thunderstorm WarningSGFChristian, Dallas, Greene, Polk, Stone, Webster59 min
Aug 19, 8:00 PM CDTAreal Flood AdvisorySGFGreene3 hr
Aug 19, 9:16 PM CDTSevere Thunderstorm WarningSGFDent, Laclede, Phelps, Pulaski, Texas44 min
Aug 19, 9:57 PM CDTSevere Thunderstorm WarningSGFMaries40 min
Aug 19, 11:26 PM CDTFlash Flood WarningSGFWright5 hr
Aug 20, 12:47 PM CDTSevere Thunderstorm WarningSGFHowell43 min
Aug 20, 1:21 PM CDTFlash Flood WarningSGFHowell2 hr
Aug 20, 1:56 PM CDTSevere Thunderstorm WarningSGFOregon64 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.